Risperidone Induced Granulomatous Mastitis Secondary to Hyperprolactinemia in a Non-Pregnant Woman-A Rare Case Report in a Bipolar Disorder

Holla, Sadhana N and Amberkar, Mohan Babu V and Kamath, Avinash and Kumari, Meena K and Balaji, O (2017) Risperidone Induced Granulomatous Mastitis Secondary to Hyperprolactinemia in a Non-Pregnant Woman-A Rare Case Report in a Bipolar Disorder. Journal of Clinical and Diagnostic Research, 11 (1). pp. 1-3. ISSN 0973-709X

[img] PDF
1951 DisplayPdf.pdf - Published Version
Restricted to Registered users only

Download (1MB) | Request a copy

Abstract

Idiopathic granulomatous lesion is a rare entity of the breast seen in young-middle aged women. Diagnosis and management of granulomatous lesions with known aetiology does not impose major clinical problems. However, most often these lesions are undetected or unnoticed due to lack of timely diagnosis and inappropriate management, as primarily it is idiopathic. Hyperprolactinemia have been proposed as one of the mechanisms underlying the development of granulomatous lesions of the breast. We report a case of hyperprolactinemia due to risperidone therapy for bipolar mood disorder in a woman who eventually developed granulomatous mastitis. Histologically, the diagnosis was confirmed by the presence of granulomatous lesion and by ruling out other potential causes. In this case, raised prolactin was possibly an important factor which was secondary to risperidone therapy. However, idiopathic granulomatous mastitis could not be completely ruled out.

Item Type: Article
Uncontrolled Keywords: Anti-psychotics; Idiopathic; Non-infective; Trucut biopsy
Subjects: Medicine > KMC Manipal > Pharmacology
Medicine > KMC Manipal > Psychiatry
Depositing User: KMC Library
Date Deposited: 01 Feb 2017 14:07
Last Modified: 01 Feb 2017 14:07
URI: http://eprints.manipal.edu/id/eprint/148240

Actions (login required)

View Item View Item